CSN Login
Members Online: 16

Humming in the ears

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

Has anyone got humming or ringing in their ears ftom Cisplaton? Jeff started getting humming after the first dose. We are heading for the 3rd dose today. We told the nurse the other day about it and was told they will cut his dose a little.  When they reduce the dose do they tend to add an extra week?  Do the humming go away when treatment is over?

Sue

phrannie51's picture
phrannie51
Posts: 3787
Joined: Mar 2012

Cisplatin can damage hearing, so when they say they'll "reduce the dose a little" that's precisely what they do.  Jeff won't have to make it up.  They cut it by a percentage...10% or 20%.  They cut my Cisplatin down a tad the first time I had to follow my regular chemo with 4 days of a 5FU fannypack.  I'd turned bright red, and my face peeled...and had horrible mouth sores.  Don't worry, it won't affect his treatment.  BTW, I still have ringing in my ears, even tho it doesn't seem to have affected my hearing.....I've been out of chemo for 4 months.

p

corleone's picture
corleone
Posts: 168
Joined: Jul 2012

Cisplatin is (among other “goodies”) ototoxic. That means it can affect your hearing. In my case I had a %50 drop in my hearing (attested by audiogram). Discuss with your oncologist, maybe they will recommend a hearing test before/after every cisplatin session (that is, if this is not the last one). If the hearing loss is significant, the oncologist might drop cisplatin, and use a similar platin based compound, less ototoxic (e.g. carboplatin). It is preferable to continue to use cisplatin (albeit at a lower dose) since it is very effective. Regarding the ringing, humming, or whatever you want to describe the noise in the ears, I still have tinnitus 1 month post treatment.

Skiffin16's picture
Skiffin16
Posts: 8096
Joined: Sep 2009

As mentioned is fairly common side effect from Cisplatin....

Many here have had a touch of it..., as for it going away, sometimes, sometimes not. Each of us are different..., If caught early, the better chances of not adding to the damage. Like you mentioned, or others, a smaller dose, or switching to something like Carboplatin...

More than likely since today is your last dose, sounds like they might just cut the dose amount for today.

Best ~ John

sassysrice's picture
sassysrice
Posts: 117
Joined: Nov 2012

Actually today was 3 of 7. They reduced the dose (which I had to ask-no one put it in the order). He says the humming is a little worse. I'm keeping my fingers crssed.  Seeing the dr before his next dose.

Skiffin16's picture
Skiffin16
Posts: 8096
Joined: Sep 2009

Sorry, I guess I was thinking of cycles..., LOL...susel

I had Cisplatin nine weeks in three week cycles with Taxotere and 5FU. Carboplatin seven concurrent weeks uring the daily rads.

Yes, I would definitely mention it the MD's before next go around...

Best ~ John

hwt's picture
hwt
Posts: 1970
Joined: Jun 2012

Have slight ringing when I get up mornings but it usually goes away within an hour

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network